MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 PLATINUM 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 PLATINUM 205CM; WIRE, GUIDE, CATHETER
Model Number M001468080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during procedure, when the guidewire (subject device) was inserting into the microcatheter and was briefly advancing beyond the tip of the microcatheter to the right m2 branch; it was then withdrawn and used in the supraclinoid internal carotid artery (ica).When the physician tried to select the a1 origin, at this point it was noted that the tip (subject device) did not appear to be rotated in response to the movement of the torque device and the tip (subject device) was not engaged in a small vessel.No resistance was felt.The torque device was tightened and still no movement was seen.Another torque device was used, but the same issue occurred.It was realized that when withdrawing the wire (subject device), the tip (subject device) did not move and it was noted that the wire (subject device) was disconnected between the platinum tip and the remainder of the wire.Approximately half of the detached tip (subject device) was in the microcatheter.A snare was considered, but aspiration on the microcatheter with careful withdrawal with aspiration of all the remaining coaxial catheters (via 33, catalyst and neuromax catheter) allowed removal of the detached tip (subject device).There were no reported clinical consequences to the patient due to this event.
 
Additional Manufacturer Narrative
D4 expiration date added.D9 product available to stryker updated.D9 returned to manufacturer on updated.H3 device evaluated by mfg updated.H3 summary attached updated.H4 manufacturing date added.The device history record (dhr) review that there is no indication that the device, labeling or packaging failed to meet its specifications when released.Analysis of the returned device revealed that the distal of the guidewire was broken/fractured and stretched.There was bending and kinking noted to the proximal section of the guidewire.As the torque device was not returned, a demonstration torque device was used for functional testing.The device was torqued with 1:1 movement.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was prepared as per the dfu, no anomalies were noted prior to use, continuous flush was maintained, and no resistance was noted when advancing or retracting the guidewire through the microcatheter (headway duo).Since the headway microcatheter used in the procedure was not returned, it could not be determined whether interaction with the catheter may have contributed to the break.Based on the investigation, an assignable cause of procedural factors will be assigned to the reported event and analysed since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TRANSEND EX 14 PLATINUM 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CR  20101
MDR Report Key10101997
Report Number3008853977-2020-00016
Device Sequence Number2654127
Product Code DQX
UDI-Device Identifier08714729326267
UDI-Public08714729326267
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K971254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model NumberM001468080
Device Catalogue NumberM001468080
Device Lot Number24231149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST 5 MICROCATHETER (STRYKER).; HEADWAY DUO CATHETER.; NEUROMAX CATHETER (PENUMBRA).; VIA 33 (UNKNOWN MANUFACTURER).